Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 13, NWS Omaha, NE

September 6, 201014 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Sep 6, 2010, 4:12 AM CDT for 14 counties in Nebraska; Monona County, Iowa. It took effect at Sep 6, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 4:12 AM CDT (09:12 UTC)
In effect from
Sep 6, 2010, 1:00 PM CDT
Expired
Sep 6, 2010, 7:03 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS73 KOAX 060912
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
412 AM CDT MON SEP 6 2010

...STRONG NORTHWEST WINDS EXPECTED THIS AFTERNOON...

.A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO THE AREA
TODAY.

IAZ043-NEZ011-012-015>018-030>034-042>044-061715-
/O.NEW.KOAX.WI.Y.0013.100906T1800Z-100907T0100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
412 AM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* A COLD FRONT WILL MOVE INTO THE REGION TODAY BRINGING STRONG
  NORTHWEST WINDS DURING THE AFTERNOON HOURS.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE.

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHILE DRIVING. BOATERS MAY ALSO HAVE DIFFICULTY ON THE
  WATER DUE TO HIGH WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KERN
2 follow-up statements
344 
WWUS73 KOAX 061642
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1142 AM CDT MON SEP 6 2010

IAZ043-NEZ011-012-015>018-030>034-042>044-070045-
/O.CON.KOAX.WI.Y.0013.100906T1800Z-100907T0100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
1142 AM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* A COLD FRONT WILL CONTINUE TO MOVE THROUGH NORTHEAST NEBRASKA
  EARLY THIS AFTERNOON. BEHIND THE COLD FRONT...NORTHWEST WINDS
  WILL SIGNIFICANTLY INCREASE EARLY THIS AFTERNOON AND CONTINUE
  INTO THE EARLY EVENING HOURS. 

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
  POSSIBLE.

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHILE DRIVING. BOATERS MAY ALSO HAVE DIFFICULTY ON THE
  WATER DUE TO HIGH WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
515 
WWUS73 KOAX 070003
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
703 PM CDT MON SEP 6 2010

IAZ043-NEZ011-012-015>018-030>034-042>044-070115-
/O.CAN.KOAX.WI.Y.0013.000000T0000Z-100907T0100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
703 PM CDT MON SEP 6 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA
THROUGH SUNSET.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 6, 3:24 AM CDT, 48 minutes earlier.

Area forecast discussion, Sep 6, 3:24 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 AM CDT MON SEP 6 2010

.DISCUSSION...

MAIN CONCERN FOR THE DAY WILL BE POTENT COLD FRONT DIVING THRU THE
CWA TODAY.

LATEST SUBJECTIVE SFC ANALYSIS SHOWS LRG SFC LOW CENTERED OVER THE
CO/NE/KS BORDERS WITH CDFNT EXTENDING NWD INTO THE WRN DAKOTAS.
STRONG UPPER SYSTEM ROTATING SEWD OUT OF SERN CANADA WL CONTINUE TO
MOVE QUICKLY INTO THE NRN PLAINS AND BE CENTERED OVER ERN SD BY 00Z
TUE. SFC LOW WL QUICKLY MOVE NORTHEAST THRU THE DAY...MOVING TO NERN
NEB BY 18Z AND TO SWRN MN BY 00Z/TUE. THIS WL SWEEP A STRONG CDFNT
INTO THE WRN CWA BY 18Z AND MOVE IT THRU THE ENTIRE CWA BY 00Z TUE.
BEHIND THE FRONT...A STRONG SFC GRADIENT AND 850MB WINDS NEAR 50KTS
WL PROMPT A WIND ADVISORY FOR A GOOD CHUNK OF OUR NORTHERN COUNTIES
WHERE MAIN PIECE OF UPPER ENERGY AND MOMENTUM TRANSFER ARE GREATEST.
WILL RUN THE ADVISORY FROM 18Z-01Z ALTHOUGH WINDS MAY NOT PICK UP
TILL 19-20Z DEPENDING ON THE SPEED OF THE BOUNDARY...BUT WANTED TO
ALLOW FOR A BIT OF A CUSHION.

STRONG ISENTROPIC LIFT IN THE 310-315K LAYER AND STEEP MID LEVEL
LAPSE RATES THIS MORNING AROUND 9C/KM HAVE SPARKED ISOLATED SHOWERS
AND -TSRA ACROSS PORTIONS OF CNTRL AND ERN NEB. THIS ACTIVITY WL
LIKELY CONTINUE THRU THE MORNING AHEAD OF FROPA SO HAVE ADDED A VERY
LOW SLIGHT CHANCE POP TO THE ENTIRE CWA THRU 18Z. THIS AFTERNOON
AFTER FROPA...QG FORCING WL INCREASE AHEAD OF THE UPPER SYSTEM OVER
NERN NEB AND SO WL CONTINUE LOW POPS OVER THE AREA.

SFC HIGH PRESSURE MOVES INTO THE REGION TUESDAY NIGHT AS WEAK MID
LEVEL RIDGING MOVES OVER THE CNTRL PLAINS. RETURN FLOW WL SET UP BY
MID WEEK AND STRONG WARM/MOIST AIR ADVECTION REGIME WL PROMPT
SLIGHT CHANCE POPS WEDNESDAY THRU FRIDAY. YET ANOTHER STRONG UPPER
SYSTEM WL SLIDE ACROSS THE NRN PLAINS PUSHING ANOTHER CDFNT INTO
THE CWA LATE IN THE WEEK. THIS SHOULD HELP CLEAN OUT PCPN FOR THE
WEEKEND.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

06Z TAFS

MAINLY VFR CONDITIONS EXPECTED THROUGH TUESDAY. STRONG LOW PRESSURE
SYSTEM WILL CAUSE LOW LEVEL WIND SHEAR THROUGH ABOUT 14Z ACROSS
EASTERN NEBRASKA TAF SITES. MID LEVEL CLOUDS COULD ALSO PRODUCE
ISOLATED SHOWERS. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE
THROUGH THE DAY AS A COLD FRONT SWEEPS THROUGH THE AREA. FRONT WILL
REACH KOFK BY 17Z THEN KOMA AND KLNK BY 21Z OR 22Z. NORTHWEST WINDS
OF 25KTS WITH GUSTS OVER 35KTS ARE POSSIBLE FOR THROUGH ABOUT 01Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR NEZ011-012-015>018-030>034-042>044.

IA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR IAZ043.

&&

KERN/DERGAN
Hazardous weather outlook, Sep 5, 4:46 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT SUN SEP 5 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
446 PM CDT SUN SEP 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON ACROSS
EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A COLD FRONT
MOVES INTO THE AREA. SEVERE STORMS ARE NOT EXPECTED.  IN ADDITION...
STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WILL ALSO BE POSSIBLE
BEHIND THE COLD FRONT...ESPECIALLY ACROSS NORTHEAST NEBRASKA WHERE
GUSTS COULD APPROACH 45 MPH OR HIGHER MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY
AS A WARM FRONT LIFTS NORTH THROUGH THE REGION...THEN ANOTHER
CHANCE ON FRIDAY AS COLD FRONT SWEEPS ACROSS THE PLAINS. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

DEWALD

Nearby

Wind Advisories in Nebraska, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.